MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFA110823
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be field for the versacross dilator.
 
Event or Problem Description
A pericardial effusion (pe) occurred, the procedure was cancelled.During the procedure, a versacross connect access solution kit was selected for use for a left atrial appendage closure (laac) procedure.The patient was intubated by general anesthesia.Transesophageal echocardiography (tee) was performed prior to the procedure and a small pleural effusion was noted at right ventricle.The groin access was obtained and the versacross rf wire was advanced into the superior vena cava (svc) towards the septum.Following three unsuccessful attempts to obtain an appropriate location and visualization on the septum, an effusion was noted on tee around the right atrium (rt).At this point, the physician stopped the procedure, reversed heparin was given, and monitored the effusion, which was deemed stable shortly after, as well as the patient.The patient was then admitted for overnight observation for a follow-up echocardiogram.The follow-up performed next day showed minimal effusion and the patient was discharged.Product is not expected to return for analysis.(disposed).The small pleural effusion around the right ventricle noted prior to the procedure remained unchanged in size when the pericardial effusion occurred.The patient was not under warfarin, but it was under eliquis at the time of procedure.It was not possible to determine at what point the pe occurred, and transseptal puncture was never performed (rf was not applied).It was reported that the versacross rf wire and dilator had an issue with positioning, to get location on septum, repositioned into svc multiple times to drop again.Also, it was reported an issue with visualization of the rf wire on tee, and the rf wire did appear to have a slight kink toward distal end when removed (physician commented that might have occurred when he tried advancing sheath and rf wire together).In the physician's opinion, they are unsure what caused the pe and whether or not the versacross devices contributed to the event.
 
Event or Problem Description
A pericardial effusion (pe) occurred; the procedure was cancelled.During the procedure, a versacross connect access solution kit was selected for use for a left atrial appendage closure (laac) procedure.The patient was intubated by general anesthesia.Transesophageal echocardiography (tee) was performed prior to the procedure and a small pleural effusion was noted at right ventricle.The groin access was obtained and the versacross rf wire was advanced into the superior vena cava (svc) towards the septum.Following (b)(4) unsuccessful attempts to obtain an appropriate location and visualization on the septum, an effusion was noted on tee around the right atrium (rt).At this point, the physician stopped the procedure, reversed heparin was given, and monitored the effusion, which was deemed stable shortly after, as well as the patient.The patient was then admitted for overnight observation for a follow-up echocardiogram.The follow-up performed next day showed minimal effusion and the patient was discharged.Product is not expected to return for analysis (disposed).The small pleural effusion around the right ventricle noted prior to the procedure remained unchanged in size when the pericardial effusion occurred.The patient was not under warfarin, but it was under eliquis at the time of procedure.It was not possible to determine at what point the pe occurred, and transseptal puncture was never performed (rf was not applied).It was reported that the versacross rf wire and dilator had an issue with positioning, to get location on septum, repositioned into svc multiple times to drop again.Also, it was reported an issue with visualization of the rf wire on tee, and the rf wire did appear to have a slight kink toward distal end when removed (physician commented that might have occurred when he tried advancing sheath and rf wire together).In the physician's opinion, they are unsure what caused the pe and whether or not the versacross devices contributed to the event.It was further confirmed that the pre-existing effusion noted was a pericardial effusion and not a pleural effusion as originally mentioned.
 
Additional Manufacturer Narrative
Due to additional information received, the field b5 (describe event or problem) was updated.Thus, this supplemental mdr is being filed.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19874761
Report Number2124215-2024-47389
Device Sequence Number7778051
Product Code DXF
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Lot NumberVMFA110823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/04/2024
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexFemale